Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 278, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 15, 2005, 3:40 PM CDT for Bedford County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2005, 3:40 PM CDT (20:40 UTC)
- Expired
- Sep 15, 2005, 4:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Bedford County, TN
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:19 PM CDT, 21 minutes earlier.
Area forecast discussion, Sep 15, 3:19 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 319 PM CDT THU SEP 15 2005 .DISCUSSION...RADAR SHOWS CONVECTION SPREADING ACROSS THE MID STATE AT THE MOMENT, WITH SOME LARGE HAIL AND WIND DAMAGE REPORTED OUT OF LEBANON SHORTLY BEFORE 20Z. AT 19Z, THE SURFACE MAP SHOWED A LOW CENTERED NEAR SPRINGFIELD, MISSOURI, WITH A WARM FRONT RUNNING NORTH OF THE OHIO VALLEY, AND A COLD FRONT TRAILING SOUTHWESTWARD FROM THE LOW THROUGH THE OZARKS AND INTO EASTERN OKLAHOMA. LATEST MODEL CYCLES INDICATE THE COLD FRONT WILL DRAG ACROSS THE MID STATE BETWEEN 06Z AND 18Z TOMORROW. MID-LEVEL DYNAMICS FIELDS DONT SHOW MUCH CATALYST FOR ANY ORGANIZED SEVERE CONVECTION, ALTHOUGH THE WIND FIELDS DO INDICATE A DEFINITE COUPLET OF UPPER-LEVEL DIVERGENCE AND LOW-LEVEL CONVERGENCE WITH THE FRONTAL PASSAGE. ADDED TO THE AVAILABLE MOISTURE STILL OUT THERE, THE FRONTAL BOUNDARY WILL LIKELY PRODUCE SCATTERED CONVECTION OVERNIGHT, WHICH WILL CONTINUE TOMORROW MORNING ALONG THE CUMBERLAND PLATEAU. THE STORM PREDICTION CENTER HAS JUST ABOUT ALL OF MIDDLE TENNESSEE UNDER A SLIGHT RISK OF SEVERE WEATHER THROUGH 12Z TOMORROW. FOLLOWING THE COLD FRONTAL PASSAGE, LOOK FOR SIGNIFICANTLY COOLER TEMPERATURES AS WE RETURN TO MOSTLY CLEAR WEATHER UNDER BROAD HIGH PRESSURE. THE GFS MODEL BRINGS THE NEXT FRONT THROUGH THE MID STATE NEXT TUESDAY EVENING, BUT AM NOT LOOKING FOR MUCH CHANCE OF ACTIVE WEATHER WITH THIS SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 82 59 80 / 50 30 10 10 CLARKSVILLE 67 80 59 80 / 50 20 10 10 CROSSVILLE 64 80 55 76 / 40 40 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Sep 15, 5:30 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU SEP 15 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU SEP 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...REST OF TODAY AND TONIGHT... A COLD FRONT IN THE OHIO VALLEY IS EXPECTED TO MOVE LITTLE TODAY AS AN UPPER LEVEL TROUGH MOVES OUT OF THE LOWER PLAINS TODAY AND TONIGHT. INCREASING MOISTURE AND INSTABILITY WILL BRING SCATTERED THUNDERSTORMS TO THE AREA THROUGH TONIGHT. A FEW THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE IN THE AREA THROUGH FRIDAY MORNING BEFORE THE FRONT SHIFTS SOUTHWARD AND OUT OF THE AREA FRIDAY AFTERNOON. GENERALLY FAIR WEATHER EXPECTED FOR SATURDAY THROUGH MONDAY WITH HIGH PRESSURE CONTROLLING MIDSTATE WEATHER PATTERNS. A WEAK TROUGH OF LOW PRESSURE WILL MOVE INTO THE AREA MONDAY NIGHT AND TUESDAY...BUT IS NOT EXPECTED TO GENERATE SIGNIFICANT RAINFALL. .SPOTTER ACTIVATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE THROUGH TONIGHT. JLM
In the hours before
Local storm report, Sep 15, 2:21 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
221 PM CDT THU SEP 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
09/15/2005 DAVIDSON TN EMERGENCY MNGR
NUMEROUS TREES DOWN COUNTY WIDE.
&&
STEIGERWALDTLocal storm report, Sep 15, 2:54 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
254 PM CDT THU SEP 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 2 E LEBANON 36.21N 86.29W
09/15/2005 0.88 INCH WILSON TN TRAINED SPOTTER
&&
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 34 min |
| Sep 15, 1:27 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| Sep 15, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 34 min |
| Sep 15, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 48 min |
| Sep 15, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 63 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.